Follow
Share

My Mom, who is 90 has been entered into hospice care because she is not thriving and can no longer walk or feed herself. She has been taking Narco for the past 3 years due to extreme pain from her spinal stenosis, neuropathy, and arthritis. Hospice has suggested placing Mom on .2 ml (x3daily) of Methadone to alleviate the pain. We started 4 days ago and she is extremely sleepy. I am just looking for some commentary from the community on whether this has helped your loved ones. Thank you.

Have you discussed with the Hospice Nurse your Mom's reaction to the medication?
They can reduce the dose. If the reduced does controls pain and does not make her as sleepy that would accomplish Hospice's goal of pain and symptom management.
If they do say you can reduce the dose ask if you can dose again if she begins to experience pain. Maybe a proper dose for you Mom might be .1ml up to a maximum of 6 times a day. That would be the same total dosage but at half the strength.
Hospice is usually very willing to work things out so that the patient is comfortable but not over medicated
Helpful Answer (0)
Reply to Grandma1954
Report

Ask a Question

Subscribe to
Our Newsletter